Alert archive / Nevada / Flash Flood Warnings in 1996
Flash Flood Warning 11, NWS Las Vegas, NV
NWS Las Vegas, NV issued this flash flood warning at Jul 15, 1996, 1:15 PM PDT for Lincoln County, Nevada. It was in force for 60 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 15, 1996, 1:15 PM PDT (20:15 UTC)
- Expired
- Jul 15, 1996, 2:15 PM PDT
- In force
- 60 min
- Issued by
- NWS Las Vegas, NV
- Area
- Whole counties
County Lincoln County, NV
The nearest sounding before it
Mercury/Desert R, NV (KDRA), launched 12:00Z, 8.3 hours before the alert went out and 151 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2775 m above ground
- 0-6 km bulk shear
- 7 kt
- 0-1 km storm-relative helicity
- 26 m²/s²
- 0-3 km storm-relative helicity
- 48 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KLAS 152016 FFWLAS NVC017-152115- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM AND FLASH FLOOD WARNING NATIONAL WEATHER SERVICE LAS VEGAS NV 115 PM PDT MON JUL 15 1996 THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A SEVERE THUNDERSTORM AND FLASH FLOOD WARNING EFFECTIVE UNTIL 215 PM PDT FOR PEOPLE IN THE FOLLOWING LOCATIONS...... IN SOUTH CENTRAL NEVADA ...EAST CENTRAL LINCOLN COUNTY AT 110 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR AND SATELLITE PICTURES INDICATED A COUPLE OF SEVERE THUNDERSTORMS OVER EAST-CENTRAL LINCOLN COUNTY. ONE SEVERE THUNDERSTORM WAS BETWEEN BEAVER DAM STATE PARK AND CALIENTE ANOTHER SEVERE THUNDERSTORM WAS JUST WEST OF CALIENTE. THE STORMS WERE MOVING EAST AROUND 10 MPH. THIS SEVERE THUNDERSTORM AND FLASH FLOOD WARNING INCLUDES THE TOWNS OF CALIENTE...PANACA...CASELTON...PIOCHE AND ELGIN. THIS WARNING ALSO INCLUDES THE BEAVER DAM...ECHO CANYON AND SPRING VALLEY AND CATHEDRAL GORGE STATE PARK. THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH YOU SHOULD PREPARE FOR DAMAGING WIND IN EXCESS OF 55 MPH...LARGE HAIL...AND DEADLY LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER... PREFERABLY INSIDE A STRONG BUILDING BUT STAY~ AWAY FROM WINDOWS. SKRBAC
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Las Vegas, NV wrote its last area forecast discussion before this flash flood warning went out at Jul 15, 9:12 AM PDT, 4 hours 3 minutes earlier.
Area forecast discussion, Jul 15, 9:12 AM PDT, 4 hours 3 minutes before
MOJAVE DESERT/SOUTHERN GREAT BASIN AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LAS VEGAS NV 912 AM PDT MON JUL 15 1996 LWR LVLS REALLY JUICED TDY WITH DPS IN THE UPR 50S TO UPR 60S CWA WIDE. THIS MORE SO THAN YSRDY. IN ADDITION COOLER AND DRIER IN THE UPR LVLS THIS TO CAUSE OVERSHOOTING TOPS AND GREATER INSTABILITY. DUE TO THE SLOW MOVEMENT OF STORMS AND LWR WET BULB HAVE CHANGES WRDG TO PREV FCST WITH TRW LIKELY WITH SOME HAIL IN AZZ1&3...INCR POPS AND WL ISSUE FFA FOR NVZ9 AZ1...2...3. NO NEW DATA TO LUK AT THIS MRNG TO GO ALG WITH SNDG DATA. OLD 00Z MDL DATA MOVE PERSISTENT MSTR/INSTABILITY AXIS THAT WAS OVER THE SIERRA EWRD ORIENTED N-S OVR CLARK AND MOHAVE. AM WORRIED ABOUT ALREADY MOIST SOIL CONDS ACRS FFA AREA...SO HAVE TO MONITOR VERY CAREFULLY. WL TALK ABT FUTURE FCST PDS IN THIS AFTN DISCUSSION WHEN NEW DATA COMES IN. LAS521. CORDERO
In the hours before
Special weather statement, Jul 15, 12:40 PM PDT, 35 minutes before
NVZ008-009-AZZ003-CAZ014-019-152245- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LAS VEGAS NV 1241 PM PDT (1241 PM MST) MON JUL 15 1996 ...SHOWERS AND THUNDERSTORMS OCCURRING OVER CLARK COUNTY IN NEVADA...MOHAVE COUNTY IN ARIZONA AND SAN BERNANDINO COUNTY IN CALIFORNIA... 1...IN SOUTHERN CALIFORNIA...AT 1235 PM PDT LAS VEGAS WEATHER SERVICE AND EDWARDS AIR FORCE DOPPLER RADAR INDICATED A CLUSTER OF SHOWERS ALONG THE INYO AND SAN BERBARDINO BORDER MOVING NORTH ON CALIFORNIA STATE ROUTE 127. THESE SHOWERS WILL INTENSIFY INTO THUNDERSTORMS THIS EARLY AFTERNOON AS THEY APPROACH THE TOWNS OF TECOPA AND SHOSHONE IN INYO COUNTY. 2...IN MOHAVE COUNTY...SHOWERS AND THUNDERSTORMS HAVE DEVELOPED ALONG THE BILL WILLIAMS RIVER ALONG THE SOUTHERN BORDER OF THE COUNTY. THESE THUNDERSTORMS ARE MOVING VERY SLOWLY TO THE WEST. SOME ADDITIONAL THUNDERSTORMS HAVE BEEN INDICATED ALONG I-40 ABOUT 10 MILES EAST OF KINGMAN. 3...IN SOUTHERN NEVADA...SHOWERS AND THUNDERSTORMS WERE DETECTED ALONG THE SHEEP RANGE NEAR THE LINCOLN/CLARK COUNTY BORDER AND IN PORTIONS OF THE SPRING MOUNTAINS RECREATION AREA IN CLARK COUNTY. THE STRONGEST STORMS DETECTED BY LAS VEGAS DOPPLER RADAR WERE IN LINCOLN COUNTY NEAR CALIENTE. THIS CLUSTER OF THUNDERSTORMS IS SLOWLY MOVING EAST INTO EATSERN WASHINGTON COUNTY IN UTAH. WIDELY SCATTERED SHOWERS AND THUNDERSTORMS WILL CONTINUE ACROSS SOUTHERN NEVADA...MOHAVE COUNTY IN ARIZONA AND SAN BERNANDINO IN SOUTHERN CALIFORNIA THIS AFTERNOON. ANY OF THE SHOWERS OR THUNDERSTORMS ACROSS SOUTHERN NEVADA ...MOHAVE COUNTY IN ARIZONA OR SAN BERNANDINO WILL BE CAPABLE OF PRODUCING STRONG WIND GUSTS TO 50 MPH. FREQUENT LIGHTNING AND BRIEF HEAVY SHOWERS MAY BE ENCOUNTERED WITH THESE STORMS. VISIBILITY MAY BE REDUCED TO NEAR ZERO AT TIMES ON AREA ROADWAYS BY BLOWING DUST OR SAND EVEN THOUGH THE PARENT SHOWER OR THUNDERSTORM IS MILES AWAY. LISTEN TO THIS STATION FOR FURTHER INFORMATION AND STATEMENTS FROM THE NATIONAL WEATHER SERVICE. CORDERO
The office that day
Everything else NWS Las Vegas, NV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 15, 1:10 PM PDT | Flash Flood Warning | VEF | Clark | 65 min |
| Jul 15, 1:10 PM PDT | Severe Thunderstorm Warning | VEF | Clark | 65 min |
| Jul 15, 1:15 PM PDT | Severe Thunderstorm Warning | VEF | Lincoln | 60 min |
| Jul 15, 1:46 PM PDT | Flash Flood Warning | VEF | Clark | 59 min |
| Jul 15, 1:46 PM PDT | Severe Thunderstorm Warning | VEF | Clark | 59 min |
| Jul 15, 2:13 PM PDT | Flash Flood Warning | VEF | Lincoln | 2 hr |
| Jul 15, 2:24 PM PDT | Flash Flood Warning | VEF | Clark | 2 hr |
| Jul 15, 2:47 PM PDT | Flash Flood Warning | VEF | Clark | 58 min |
| Jul 15, 2:47 PM PDT | Severe Thunderstorm Warning | VEF | Clark | 58 min |
| Jul 15, 3:31 PM PDT | Flash Flood Warning | VEF | Clark | 59 min |
| Jul 15, 3:31 PM PDT | Severe Thunderstorm Warning | VEF | Clark | 59 min |
| Jul 15, 4:26 PM PDT | Flash Flood Warning | VEF | Clark | 64 min |
| Jul 15, 4:26 PM PDT | Flash Flood Warning | VEF | Lincoln | 2 hr |
| Jul 15, 4:26 PM PDT | Severe Thunderstorm Warning | VEF | Clark | 64 min |
Nearby
Flash Flood Warnings in Nevada, 1996Every flash flood warning in 1996
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.